Tell your health care provider if your pain does not go away, if it gets worse, or if you have new or a different type of pain. You may develop tolerance to this drug. Tolerance means that you will need a higher dose of the drug for pain relief. Tolerance is normal and is expected if you take this drug for a long time.
There are different types of narcotic drugs (opioids) for pain. If you take more than one type at the same time, you may have more side effects. Give your health care provider a list of all drugs you use. He or she will tell you how much drug to take. Do not take more drug than directed. Get emergency help right away if you have problems breathing.
Do not suddenly stop taking your drug because you may develop a severe reaction. Your body becomes used to the drug. This does NOT mean you are addicted. Addiction is a behavior related to getting and using a drug for a nonmedical reason. If you have pain, you have a medical reason to take pain drug. Your health care provider will tell you how much drug to take. If your health care provider wants you to stop the drug, the dose will be slowly lowered over time to avoid any side effects.
Talk to your health care provider about naloxone and how to get it. Naloxone is an emergency drug used for an opioid overdose. An overdose can happen if you take too much opioid. It can also happen if an opioid is taken with some other drugs or substances, like alcohol. Know the symptoms of an overdose, like trouble breathing, unusually tired or sleepy, or not being able to respond or wake up. Make sure to tell caregivers and close contacts where it is stored. Make sure they know how to use it. After naloxone is given, you must get emergency help right away. Naloxone is a temporary treatment. Repeat doses may be needed.
Do not take other drugs that contain acetaminophen with this drug. Many non-prescription drugs contain acetaminophen. Always read labels carefully. If you have questions, ask your health care provider.
If you take too much acetaminophen, get medical help right away. Too much acetaminophen can be very dangerous and cause liver damage. Even if you do not have symptoms, it is important to get help right away.
You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this drug affects you. Do not stand up or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells. Alcohol may interfere with the effect of this drug. Avoid alcoholic drinks.
This drug will cause constipation. If you do not have a bowel movement for 3 days, call your health care provider.
Your mouth may get dry. Chewing sugarless gum or sucking hard candy and drinking plenty of water may help. Contact your health care provider if the problem does not go away or is severe.